Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 6, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 2, 2014, 4:12 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Mar 2, 2014, 10:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2014, 4:12 AM CST (10:12 UTC)
- In effect from
- Mar 2, 2014, 10:00 AM CST
- Expired
- Mar 2, 2014, 2:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
830 WWUS74 KBRO 021012 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 412 AM CST SUN MAR 2 2014 ...STRONG WINDS OVER THE IMMEDIATE COASTAL COUNTIES TODAY... .HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH LOW PRESSURE OVER NORTHERN MEXICO AND A COLD FRONT MOVING THROUGH TEXAS TO PRODUCE STRONG SOUTHERLY WINDS OVER THE THREE IMMEDIATE COASTAL COUNTIES OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. TXZ251-254>257-021800- /O.NEW.KBRO.WI.Y.0006.140302T1600Z-140302T2000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 412 AM CST SUN MAR 2 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 2 PM CST THIS AFTERNOON FOR CAMERON...WILLACY...AND KENEDY COUNTY * WINDS...SOUTHERLY WINDS OF 25 TO 30 MPH. * TIMING...LATE THIS MORNING THROUGH EARLY THIS AFTERNOON. * IMPACT...LIGHTWEIGHT AND LOOSE OUTDOOR OBJECTS WILL BE EASILY BLOWN AROUND AND POSSIBLY DAMAGED BY THE STRONG WINDS. DRIVING ON EAST-WEST ROADS WILL BE MORE DIFFICULT. WORKING ABOVE GROUND LEVEL...SUCH AS ON LADDERS OR ROOFS...WILL BE MORE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 2, 3:46 AM CST, 26 minutes earlier.
Area forecast discussion, Mar 2, 3:46 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
346 AM CST SUN MAR 2 2014
.SHORT TERM.../NOW THROUGH MONDAY/...FOG HAS DEVELOPED OVER THE FAR
WESTERN AND FAR EASTERN PORTIONS OF THE BRO CWFA. ALTHOUGH SURFACE
OBSERVATION STATIONS ON SOUTH PADRE ISLAND INDICATE DENSE SEA FOG
...IN-SITU WEBCAMS FROM THE AREA SUGGEST THAT THE FOG IS NOT AS
DENSE AS INDICATED.
TODAY...A PRE-FRONTAL TROUGH WILL PUSH INTO THE WESTERN PORTION OF
THE BRO CWFA...ALLOWING TEMPERATURES TO ROCKET UP INTO WELL ABOVE
NORMAL LEVELS. HOWEVER...RECORD HIGH TEMPERATURES ARE NOT LIKELY TO
BE SET. BOTH MET AND MAV GUIDANCE SUGGEST THAT IN ADVANCE OF THE
TROUGH...SURFACE WINDS SHOULD JUST CROSS OVER INTO WIND ADVISORY
CRITERIA...SO THEREFORE AN ADVISORY HAS BEEN POSTED FOR THE THREE
IMMEDIATE COASTAL COUNTIES FROM LATE THIS MORNING THROUGH EARLY THIS
AFTERNOON...FOR A TOTAL OF FOUR HOURS. AN ISOLATED POCKET OF LIGHT
RAIN IS POSSIBLE WITHIN THE STRONG ONSHORE FLOW DURING THE MORNING
HOURS.
TONIGHT...WINTER RETURNS. A STRONG COLD FRONT WILL PASS FROM NORTH
TO SOUTH THROUGH ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY
BEGINNING AROUND MIDNIGHT...AND COMPLETING THE TRANSITION PRIOR TO
SUNRISE MONDAY MORNING. LIGHT RAIN WILL BE SCATTERED IN NATURE...
WITH TEMPERATURES PLUNGING ACCORDINGLY. SKEWED OVERNIGHT LOWS TO MET
GUIDANCE OVER THE WARMER MAV GUIDANCE.
MONDAY...SCATTERED PRECIPITATION CONTINUES BUT IT GETS INTERESTING.
FORECAST SOUNDINGS SUGGEST THAT A POCKET OF AIR BELOW FREEZING WILL
EXIST OVER THE NORTHERN HALF OF THE BRO CWFA...WHILE SURFACE
TEMPERATURES REMAIN ABOVE FREEZING. THUS...INDICATED VERY LIGHT
SLEET MIXED WITH LIGHT RAIN FOR ALL COUNTIES EXCEPT HIDALGO...
WILLACY...AND CAMERON...WHERE ONLY LIGHT RAIN SHOULD REIGN. THE
DAYTIME HIGH TEMPERATURES WILL LIKELY BE A DEGREE OR TWO ABOVE
MORNING LOWS...BASICALLY ISOTHERMAL GIVEN THE CLOUDINESS...LIGHT
PRECIPITATION...AND COLD AIR ADVECTION BEHIND THE COLD FRONT.
.LONG TERM.../MONDAY NIGHT THROUGH SUNDAY/...
COLD FRONT EXPECTED TO MOVE ACROSS THE CWA MONDAY WILL BRING BELOW
NORMAL TEMPERATURES AND PRECIPITATION ACROSS THE AREA MONDAY NIGHT
INTO TUESDAY. LOWS MONDAY NIGHT WILL DROP INTO THE MID 30S OVER THE
NORTHERN RANCH LANDS AND LOW 40S ALONG THE RIO GRANDE WITH DRIZZLE
AND LIGHT RAIN AND THROUGH THE NIGHT INTO EARLY TUESDAY MORNING. AT
THIS TIME...TEMPERATURES WILL FEEL IN THE LOW TO MID 30S ACROSS THE
CWA BUT REMAIN ABOVE WIND CHILL ADVISORY CRITERIA. TEMPS STILL WILL
FEEL COLD IN THE EARLY MORNING HOURS. RAINFALL POTENTIAL INCREASES
TUESDAY AND WEDNESDAY AS AN UPPER LEVEL TROUGH MIGRATES ACROSS THE
DESERT SW INTO SOUTH TEXAS. RAIN CHANCES WILL INCREASE ESPECIALLY
OVER THE COASTAL AREAS UP TO 50 PERCENT AS THE TROUGH DEEPENS AND A
COASTAL LOW OVER THE LOWER TEXAS GULF WATERS STRENGTHENS. PRECIP
WILL TRANSITION FROM LIGHT RAIN AND DRIZZLE TO LIGHT TO MODERATE
SHOWERS DEVELOPING WITH ISOLATED THUNDER OVER THE COASTAL COUNTIES.
OVERCAST SKIES WILL MAINTAIN THE TEMPERATURES IN THE COOLER SIDE
TUESDAY AND WEDNESDAY ONLY SEEING READINGS IN THE UPPER 40S TUESDAY
AND MID TO LOW 50S WEDNESDAY. OVERNIGHT TEMPERATURES WILL REMAIN IN
THE MID 40S.
NAM REMAINS THE MODEL OF CHOICE FOR THE FIRST PORTION OF THE LONG
TERM IN REGARDS TO TEMPERATURES AND RAINFALL POTENTIAL AS IT HAS
A BETTER HANDLE ON PREVIOUS SHALLOW COLD AIR MASSES. AFTER THE 84
HOUR PERIOD TRENDED TEMPS FOR TUESDAY AND WEDNESDAY ON THE COOLER
SIDE COMPARED TO THE LATEST GF/ECMWF GUIDANCE WITH A FEW DEGREES
WARMER TO WHAT WAS INHERITED.
AS THE UPPER TROUGH EXIST EASTWARD THURSDAY...HIGH PRESSURE WITH
NORTH WINDS PREVAILS WITH A BREAK IN THE CLOUDS AS DRY AIR ALOFT
FILTERS INTO SOUTH TEXAS. HIGH TEMPERATURES WILL REACH THE MID TO
LOW 70S ACROSS THE WEST AND UPPER 60S ALONG THE COAST WITH LESS
THAN 10 PERCENT CHANCE OF RAIN. RIDGE BUILDS VEERING WINDS TO THE
QUICKLY SOUTHEAST BY THURSDAY EVENING. TEMPERATURES THURSDAY NIGHT
INTO FRIDAY WILL BEGIN RETURN TO THE LOW 50S WITH A ZONAL UPPER
LEVEL PATTERN DEVELOPING. NEXT WEEKEND...THE GFS/ECMWF ARE HINTING
ON A WEAKER COLD FRONT DEVELOPING AND DIGGING SOUTHWARD ACROSS THE
CENTRAL PLAINS AND REACHING SOUTH TEXAS SUNDAY. THIS WILL POSSIBLY
HAVE THE POTENTIAL FOR THE NEXT CHANCE OF RAINFALL ACROSS THE CWA.
&&
.MARINE...NOW THROUGH MONDAY...BUOY 42020 REPORTED SOUTHEAST WINDS
AROUND 16 KNOTS GUSTING TO AROUND 18 KNOTS WITH SEAS SLIGHTLY OVER
2.5 FEET WITH A PERIOD OF 6 SECONDS AT 02 CST/08 UTC. HIGH PRESSURE
OVER THE GULF OF MEXICO WILL INTERACT WITH LOW PRESSURE OVER NORTH
MEXICO AND A COLD FRONT MOVING THROUGH TEXAS TO PRODUCE BREEZY WINDS
AND MODERATE SEAS ALONG THE LOWER TEXAS COAST TODAY THROUGH EARLY
TONIGHT...WITH A SMALL CRAFT ADVISORY FOR THE LAGUNA MADRE AND SMALL
CRAFT EXERCISE CAUTION FOR THE GULF OF MEXICO WATERS EAST OF PADRE
ISLAND. THE PASSAGE OF THE COLD FRONT THROUGH THE LOWER TEXAS
COASTAL WATERS LATER TONIGHT WILL PRODUCE SMALL CRAFT ADVISORY WINDS
AND SEAS AT THAT TIME AND THROUGH AT LEAST MONDAY. A VERY BRIEF
PERIOD OF GALE FORCE WIND GUSTS IS POSSIBLE LATE TONIGHT AS THE COLD
FRONT SWEEPS FROM NORTH TO SOUTH...HOWEVER...A LONG PERIOD OF GALE
CONDITIONS IS NOT ANTICIPATED AND A FORMAL GALE WARNING WILL NOT BE
ISSUED AT THIS TIME.
MONDAY NIGHT THROUGH SATURDAY...MARINE CONDITIONS WILL REMAIN
DETERIORATE THROUGH THE MIDDLE OF THE WEEK WITH HIGH SEAS AND
STRONG WINDS. THE COLD FRONT EXPECTED TO MOVE ACROSS THE LOWER
TEXAS GULF WATERS MONDAY WILL KEEP A STRONG PRESSURE GRADIENT
ACROSS THE GULF WATERS MONDAY NIGHT INTO TUESDAY WITH NORTH TO
NORTHEAST WINDS. THE SEAS WILL BUILD TO 8 TO 9 FEET. THE NORTH
WINDS WILL LOWER FOR A SHORT PERIOD OF TIME TUESDAY BUT WILL BEGIN
TO INCREASE INTO TUESDAY EVENING AS COASTAL LOW STRENGTHENS
TUESDAY EVENING INTO WEDNESDAY. SHOWERS AND ISOLATED THUNDERSTORMS
WILL BE POSSIBLE WITH NORTHEAST WINDS INCREASING AND BUILDING SEAS
TO SCA CRITERIA. AN UPPER LEVEL TROUGH MOVING ACROSS SOUTH TEXAS
WILL PUSH THIS COASTAL LOW NORTHERN GULF COAST GRADUALLY LOWERING
SEAS AND WINDS INTO THURSDAY. THE SOUTHEAST WINDS RETURN THURSDAY
EVENING WITH CHANCE OF RAIN DIMINISHING. THE SE FLOW WILL PREVAIL
WITH MODERATE WINDS AND SEAS THROUGH THE REMAINDER OF THE LONG
TERM FORECAST. &&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 80 39 41 41 / 20 30 30 30
BROWNSVILLE 82 41 43 42 / 20 30 30 30
HARLINGEN 85 40 42 42 / 20 30 30 30
MCALLEN 89 41 43 40 / 20 30 30 30
RIO GRANDE CITY 90 40 42 39 / 20 30 30 30
SOUTH PADRE ISLAND 77 40 42 42 / 20 30 30 30
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 2 PM CST THIS AFTERNOON
FOR TXZ251-254>257.
GM...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR GMZ130-132-135.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY
FOR GMZ130-132-135-150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
66/67Hazardous weather outlook, Mar 1, 5:18 PM CST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 518 PM CST SAT MAR 1 2014 TXZ248>257-022330- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 518 PM CST SAT MAR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. AREAS OF FOG ARE EXPECTED TO DEVELOP DURING THE OVERNIGHT HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED AT THE LOCAL BEACHES SUNDAY THROUGH THURSDAY. AREAS OF FOG...SOME POSSIBLY DENSE...ARE EXPECTED TO DEVELOP SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-022330- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 518 PM CST SAT MAR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. SMALL CRAFT ADVISORIES ARE POSSIBLE ALONG THE LOWER TEXAS COAST TONIGHT. PATCHY FOG WILL AFFECT THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF PADRE ISLAND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SMALL CRAFT ADVISORY IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. ADDITIONAL SMALL CRAFT ADVISORIES ARE POSSIBLE ALONG THE LOWER TEXAS COAST LIKELY MONDAY EVENING THROUGH THURSDAY. PATCHY FOG...SOME POSSIBLY DENSE...WILL AFFECT THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF PADRE ISLAND ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:51 AM CST | Small Craft Advisory | BRO | 12 hr | |
| Mar 2, 2:28 PM CST | Gale Warning | BRO | 19 hr | |
| Mar 2, 5:06 PM CST | Coastal Flood Statement | BRO | 9 hr | |
| Mar 2, 5:07 PM CST | Marine Dense Fog Advisory | BRO | 9 hr | |
| Mar 2, 5:09 PM CST | Dense Fog Advisory | BRO | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.